MAUDE Adverse Event Report: DEPUY SPINE INC ELLIPTICAL HANDLE; MISC ORTHO SURGICAL INSTR

DEPUY SPINE INC ELLIPTICAL HANDLE; MISC ORTHO SURGICAL INSTR
Model Number 279702140
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, the patient underwent for spinal fusion.The scrub nurse preoperatively tried to connect the head adjuster to a teardrop handle (279702120), which failed.Also, tried to connect the head adjuster with another counterpart handles such as 279702140, 286715300, and 299704135, which all was failed.The procedure was completed successfully with a replacement without surgical delay.The patient outcome was stable.This complaint involves five (5) devices.This report is for (1) elliptical handle.This report is 3 of 5 (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6- visual analysis of the photo revealed that elliptical handle doesn¿t have any visual issue.The alleged unable to assemble condition cannot be confirmed as the device was not returned.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed for elliptical handle.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot = dhr cannot be performed since the lot number is unk.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ELLIPTICAL HANDLE
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key11756020
Report Number1526439-2021-00839
Device Sequence Number4138123
Product Code LXH
UDI-Device Identifier10705034198521
UDI-Public10705034198521
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number279702140
Device Catalogue Number279702140
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/06/2021
Supplement Date Received by Manufacturer07/02/2021
Initial Report FDA Received Date04/30/2021
Supplement Report FDA Received Date07/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
T-HANDLE, RATCHETING; TEAR-DROP HANDLE; VERSE HEAD ADJUSTER; VIPER2 RATCHTING MODULAR STRAI